MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH
Catalog Number 1200710
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the patient outcome.A review of the manufacturing records was performed and found that the lot was manufactured to specification.There have been no other patient adverse events reported for this production lot of 320 units released for distribution in (b)(6) 2018.Adhesion and erosion are known inherent risks of surgery and are listed in the adverse reactions section of the instructions-for-use as possible complications.Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient underwent a robotic assisted hiatal hernia repair procedure with implant of a bard phasix st mesh.It is alleged that on (b)(6) 2019 the patient underwent a revision procedure of the hiatal hernia repair during which it was reported that the phasix st mesh was adhered and had eroded into the patient's esophagus.As reported, the surgeon did not remove any of the mesh and placed a g-tube as the patient cannot consume any food or drink by mouth.It is alleged that the patient will either have to keep the g-tube in place indefinitely or will have to remove some of the patient's esophagus.

Brand Name
PHASIX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9142067
Report Number1213643-2019-09584
Device Sequence Number16817959
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number1200710
Device Lot NumberHUCS1962
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age77 YR